Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 51, NWS Springfield, MO

May 27, 2009Dent County, Phelps County, Texas County, Missouri

NWS Springfield, MO issued this flash flood warning at May 27, 2009, 4:46 PM CDT for Dent County, Phelps County, Texas County, Missouri. It was in force for 7 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2009, 4:46 PM CDT (21:46 UTC)
Expired
May 27, 2009, 11:24 PM CDT
In force
7 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Dent County, MO, Phelps County, MO, Texas County, MO

The radar

The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 7:30 PM CDTFLASH FLOOD2 Nw St. James, MORUNNING WATER ONE FOOT DEEP OVER HIGHWAY 68.
May 27, 7:30 PM CDTFLASH FLOOD6 Sw Rolla, MOCOUNTY ROAD 7290 WASHED OUT
May 27, 7:30 PM CDTFLASH FLOODDoolittle, MOFLOOD WATER RUNNING OVER MACARTHUR STREET IN DOOLITTLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 164 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1516 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 272146
FFWSGF
MOC065-161-215-280200-
/O.NEW.KSGF.FF.W.0051.090527T2146Z-090528T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
446 PM CDT WED MAY 27 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
  DENT COUNTY IN SOUTH CENTRAL MISSOURI...
  PHELPS COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 900 PM CDT.

* AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL AMOUNTS OF UP TO THREE INCHES HAVE FALLEN IN 
  A SHORT PERIOD OF TIME.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3758 9117 3758 9131 3751 9132 3748 9170
      3714 9197 3722 9216 3760 9203 3801 9203
      3801 9197 3804 9195 3805 9152 3780 9153
      3779 9132 3771 9131 3769 9116

$$

BARJENBRUCH
5 follow-up statements
000 
WGUS73 KSGF 272251
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 PM CDT WED MAY 27 2009

MOC065-161-215-280200-
/O.CON.KSGF.FF.W.0051.000000T0000Z-090528T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TEXAS MO-PHELPS MO-DENT MO-
551 PM CDT WED MAY 27 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
CENTRAL TEXAS...DENT AND PHELPS COUNTIES...

AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
ESTIMATED RAINFALL AMOUNTS OF UP TO THREE INCHES HAVE ALREADY FALLEN 
OVER A VERY SHORT TIME PERIOD. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE OVER 
PORTIONS OF PHELPS AND DENT COUNTIES WITHIN THE WARNED AREA.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR 
CREEKS IN THE WARNED AREA AS WATER MAY RISE RAPIDLY WITHIN THE CREEK 
BASIN.

&&

LAT...LON 3758 9117 3758 9131 3751 9132 3748 9170
      3714 9197 3722 9216 3760 9203 3801 9203
      3801 9197 3804 9195 3805 9152 3780 9153
      3779 9132 3771 9131 3769 9116

$$

BARJENBRUCH
000 
WGUS73 KSGF 280042
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
742 PM CDT WED MAY 27 2009

MOC065-161-215-280200-
/O.CON.KSGF.FF.W.0051.000000T0000Z-090528T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TEXAS MO-PHELPS MO-DENT MO-
742 PM CDT WED MAY 27 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHERN DENT...NORTHERN TEXAS AND PHELPS COUNTIES...

AT 729 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED 
AREA. ESTIMATED RAINFALL OF MORE THAN THREE INCHES FELL OVER A VERY 
SHORT PERIOD ACROSS THE WARNED AREA EARLIER THIS EVENING.

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

AT 730 PM...LAW ENFORCEMENT REPORTED THAT HIGHWAY 68 NEAR THE MARIES 
COUNTY LINE HAD ONE FOOT OF WATER RUNNING ACROSS IT. FLASH FLOODING 
WAS ALSO REPORTED IN THE TOWN OF DOOLITTLE AND COUNTY ROAD 7290 HAD 
BEEN WASHED OUT.

THE LITTLE PINEY RIVER GAGE AT NEWBURG WAS ALSO MEASURING A 
SIGNIFICANT RISE OF TWO FEET IN THE PAST HOUR...AND WAS STILL RISING 
RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR 
CREEKS IN THE WARNED AREA AS A RAPID RISE IS IMMINENT.

&&

LAT...LON 3758 9117 3759 9131 3753 9135 3755 9159
      3760 9175 3751 9182 3730 9184 3729 9186
      3733 9212 3759 9203 3801 9203 3801 9197
      3804 9195 3805 9153 3780 9153 3779 9132
      3771 9131 3769 9116

$$
000 
WGUS73 KSGF 280147
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
847 PM CDT WED MAY 27 2009

MOC065-215-280155-
/O.CAN.KSGF.FF.W.0051.000000T0000Z-090528T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TEXAS MO-DENT MO-
847 PM CDT WED MAY 27 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN DENT AND
NORTHERN TEXAS COUNTIES...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3779 9164 3778 9164 3779 9181 3760 9182
      3760 9203 3801 9203 3801 9197 3804 9195
      3805 9153 3779 9153

$$

MOC161-280200-
/O.CON.KSGF.FF.W.0051.000000T0000Z-090528T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHELPS MO-
847 PM CDT WED MAY 27 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
PHELPS COUNTY...

AT 844 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED 
AREA. TWO TO THREE INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS UP 
TO FIVE INCHES...FELL OVER A SHORT PERIOD OF TIME ACROSS THE WARNED 
AREA EARLIER THIS EVENING. 

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.


LAT...LON 3779 9164 3778 9164 3779 9181 3760 9182
      3760 9203 3801 9203 3801 9197 3804 9195
      3805 9153 3779 9153

$$

BARJENBRUCH
000 
WGUS53 KSGF 280151
FFWSGF
MOC161-280500-
/O.EXT.KSGF.FF.W.0051.000000T0000Z-090528T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
851 PM CDT WED MAY 27 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  PHELPS COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL MIDNIGHT CDT.

* AT 848 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT   
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED 
AREA. TWO TO THREE INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS UP 
TO FIVE INCHES...FELL OVER A SHORT PERIOD OF TIME ACROSS THE WARNED 
AREA EARLIER THIS EVENING. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
  CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

LAW ENFORCEMENT REPORTED THAT HIGHWAY 68 NEAR THE MARIES COUNTY LINE 
HAD ONE FOOT OF WATER RUNNING ACROSS IT. FLASH FLOODING WAS ALSO 
REPORTED IN THE TOWN OF DOOLITTLE...AND COUNTY ROAD 7290 HAD BEEN 
WASHED OUT.

THE LITTLE PINEY RIVER GAGE AT NEWBURG WAS ALSO MEASURING A 
SIGNIFICANT RISE OF THREE FEET IN AN HOUR AND A HALF...AND MAY 
EXPERIENCE FURTHER SIGNIFICANT RISES THROUGH THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR 
CREEKS IN THE WARNED AREA AS A RAPID RISE IN WATER LEVEL IS IMMINENT.

&&

LAT...LON 3779 9164 3778 9164 3779 9181 3760 9182
      3760 9203 3801 9203 3801 9197 3804 9195
      3805 9153 3779 9153

$$

BARJENBRUCH
000 
WGUS73 KSGF 280424
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1124 PM CDT WED MAY 27 2009

MOC161-280431-
/O.CAN.KSGF.FF.W.0051.000000T0000Z-090528T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHELPS MO-
1124 PM CDT WED MAY 27 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PHELPS AND MARIES 
COUNTY AND REPLACED BY AN AREAL FLOOD WARNING FOR THE SAME AREA...

THIS WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING ISSUED FOR 
THE SAME AREA. THE NEW AREAL FLOOD WARNING IS IN EFFECT UNTIL 1100 
AM THURSDAY MORNING. 

LAT...LON 3779 9164 3778 9164 3779 9181 3760 9182
      3760 9203 3801 9203 3801 9197 3804 9195
      3805 9153 3779 9153

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 27, 2:41 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, May 27, 2:41 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 PM CDT WED MAY 27 2009

.DISCUSSION...

EARLIER MESOSCALE DISCUSSION...

A COLD FRONT DRAPED ACROSS THE AREA HAS MOVED VERY LITTLE THIS
AFTERNOON AS A WEAK SURFACE LOW SWINGS NORTHEAST ALONG THIS
BOUNDARY. AHEAD OF THIS FRONT...ENOUGH IN THE WAY OF SUNSHINE HAS
BEEN PRESENT TO BOOST TEMPERATURES TOP NEAR 80 DEGREES. DEW
POINTS ACROSS THIS AREA ARE FIRMLY IN THE MIDDLE 60S. CONVECTIVE
TEMPERATURES ARE THEREFORE BEING MET. THIS AND THE CONVERGENCE
ALONG THE FRONT ARE RESPONSIBLE FOR THE RECENT DEVELOPMENT OF
CONVECTION ACROSS THE CENTRAL AND EASTERN OZARKS.

THIS TREND IS EXPECTED TO CONTINUE INTO THIS AFTERNOON WITH THE
LATEST OBJECTIVE ANALYSIS AND SHORT TERM GUIDANCE INDICATING AN
UNCAPPED AND RATHER UNSTABLE ATMOSPHERE WILL PERSIST THIS
AFTERNOON ACROSS SOUTH CENTRAL MISSOURI. MLCAPE VALUES WILL LIKELY
APPROACH 2000 J/KG ACROSS FAR SOUTH CENTRAL MISSOURI. WITH
SLIGHTLY BETTER LARGE SCALE SHEAR THAN TUESDAY...WE COULD SEE SOME
LARGE HAIL WITH MORE DISCRETE CELLS. THERE WILL ALSO BE A
LEGITIMATE WIND THREAT WITH ANY LINE SEGMENTS MOVING/BOWING TOWARDS
THE NORTHEAST.

SCHAUMANN

TONIGHT AND THURSDAY...PRIMARY FORECAST CHALLENGE IS POPS. WHILE
THE FRONT HAS MOVED INTO THE EASTERN CWA...THE WEAK UPPER ENERGY
WILL LINGER WELL INTO THURSDAY. THE BULK OF ANY CONVECTION SHOULD
OCCUR THIS EVENING...THEN EXIT STAGE EAST WITH TIME OVERNIGHT.
THERE WILL REMAIN A LOW END RISK FOR A FEW MARGINALLY SEVERE
STORMS...THOUGH INTENSITY SHOULD WANE AFTER SUNSET. WEAK...THOUGH
PERSISTENT...LIFT AND A VERY MOIST ATMOSPHERE WILL MAKE FOR
ADDITIONAL POCKETS OF LIGHT SHOWERS THAT WILL PERSIST THURSDAY...
GRADUALLY EXITING FROM WEST TO EAST. TEMPERATURES ARE GOING TO BE
QUITE TRICKY...STRATUS WILL LINGER WELL INTO TOMORROW. CAA WILL
ALLOW TEMPS TO FALL INTO THE 50S TONIGHT...BUT WE MAY NOT REBOUND
ALL THAT MUCH THURSDAY...ESPECIALLY CONSIDERING CURRENT TEMPS TO
OUR WEST AT THIS HOUR. HAVE HELD TOWARD THE LOWER END OF GUIDANCE...
BUT THERE MAY BE AREAS THAT STRUGGLE TO WARM OUT OF THE 60S
TOMORROW.

FRIDAY THROUGH THE WEEKEND...RIDGING OVER THE INTERIOR WEST AND AN
ANOMALOUSLY STRONG UPPER LOW DEVELOPING OVER THE GREAT LAKES REGION
WILL PLACE THE MIDWEST IN A TRICKY NORTHWEST FLOW PATTERN. THERE
WILL BE ENERGY AND RESULTANT MCSS TO MOVE THROUGH THIS FLOW...BUT
AT THIS POINT MODEL CONSENSUS PUTS THE STORM TRACK TO OUR NORTH.
925MB AND 850MB WARM PRETTY NICELY...WITH 925MB TEMPS INCHING INTO
THE LOWER 20S C AND 850MB TEMPS APPROACHING THE UPPER TEENS C.
THIS WILL LIKELY RESULT IN THE WARMEST TEMPS OF THE SPRING SEASON
THUS FAR WITH HIGHS IN THE MIDDLE TO EVEN UPPER 80S IN SOME LOCALES.

MONDAY THROUGH WEDNESDAY...THE UPPER LEVEL FLOW OVER THE CONUS
WILL FLATTEN A BIT AS AN UPPER LOW RETRACTS OVER SOUTHEASTERN
CANADA AND AN UPPER LOW MAKES A RARE LATE SPRING APPEARANCE OVER
CALIFORNIA. A COLD FRONT WILL SLOWLY APPROACH FROM THE NORTH EARLY
NEXT WEEK AND RAIN CHANCES MOVE BACK INTO THE FORECAST BEGINNING
AS EARLY AS MONDAY...THOUGH AT THIS JUNCTURE MORE LIKELY ON
TUESDAY INTO WEDNESDAY. THIS FRONT LOOKS TO BECOME PARALLEL WITH
THE ZONAL UPPER FLOW RATHER QUICKLY...SO FURTHER REFINEMENTS TO
THE TIMING AND LOCATION OF ANY PRECIP ARE EXPECTED. TEMPERATURES
WILL REMAIN NEAR AVERAGE FOR LATE MAY...THOUGH MUGGY CONDITIONS
ARE CERTAINLY PLAUSIBLE AS THE FRONT SLOWLY EDGES INTO THE AREA.

GAGAN

&&

.AVIATION...

MVFR CEILINGS ARE EXPECTED TO PERSIST INTO THURSDAY MORNING ACROSS
SOUTHWEST MISSOURI. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS THE AREA...BUT THINK THE BEST COVERAGE WILL BE
EAST OF KSGF. BRIEF IFR CONDITIONS ARE EXPECTED WITH ANY
THUNDERSTORMS. LOWER CEILINGS ARE EXPECTED TO DEVELOP LATE TONIGHT
AND PERSIST INTO THURSDAY MORNING. KEPT CEILINGS IN THE LOW END
MVFR RANGE FOR NOW...BUT DO EXPECT POCKETS OF IFR ACROSS THE AREA.
WOULD LIKE TO GET A BETTER HANDLE ON WHERE THE IFR WILL SET UP
BEFORE INSERTING IT IN TAFS. THERE WILL BE SLIGHT REDUCTIONS IN
VISIBILITIES DUE TO LIGHT HAZE/FOG INTO THURSDAY MORNING...BUT
THINK LOW END VFR WILL BE PREDOMINANT.

SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 27, 12:13 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1213 PM CDT WED MAY 27 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1213 PM CDT WED MAY 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  HAIL TO THE SIZE OF QUARTERS...
  THUNDERSTORM DOWN BURST WINDS TO 60 MPH...
  BRIEF HEAVY RAINFALL.

  AREAS AFFECTED AND TIMING:

  THE THUNDERSTORMS WILL IMPACT COMMUNITIES GENERALLY ALONG AND
  EAST OF A LINE FROM BRANSON TO SPRINGFIELD TO VICHY THROUGH
  8 PM THIS EVENING.

  DISCUSSION:

  A SLOW MOVING COLD FRONT WILL GRADUALLY MOVE THROUGH THE AREA
  THIS AFTERNOON AND EARLY EVENING. AHEAD OF THIS FRONT...
  TEMPERATURES ARE EXPECTED TO CLIMB INTO THE UPPER 70S AND LOW
  80S. THE FRONT WILL SERVE AS THE FORCING MECHANISM FOR THIS
  WARM...MOIST AND UNSTABLE AIR TO FORM THUNDERSTORMS ACROSS
  SOUTHERN AND SOUTH CENTRAL MISSOURI THIS AFTERNOON AND EARLY
  EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY AS A COLD
  FRONT MOVES SOUTH INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FOR COUNTIES
  EAST OF A LINE FROM BRANSON TO SPRINGFIELD TO VICHY.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, May 27, 3:10 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 PM CDT WED MAY 27 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0303 PM     HAIL             3 SE UDALL              36.51N  92.22W
05/27/2009  E0.25 INCH       OZARK              MO   PUBLIC

            LOTS OF PEA SIZE HAIL AND TORRENTIAL RAINFALL.

&&

BARJENBRUCH
Local storm report, May 27, 3:56 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
356 PM CDT WED MAY 27 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             EDGAR SPRINGS           37.70N  91.87W
05/27/2009  E1.00 INCH       PHELPS             MO   PUBLIC

            ESTIMATED NICKEL TO QUARTER SIZE HAIL AND 50 TO 60 MPH
            WINDS.

&&

BARJENBRUCH
Local storm report, May 27, 4:09 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
409 PM CDT WED MAY 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     TORNADO          4 SE GREENFIELD         37.37N 93.79W
05/08/2009  F1               DADE               MO   NWS STORM SURVEY

            NWS GROUND SURVEY DETERMINED AN EF1 TORNADO WITH 90 MPH
            WINDS TOUCHED DOWN TO THE SOUTHEAST OF GREENFIELD ON MAY
            8 2009. THE TORNADO...THE 20TH ACROSS THE SPRINGFIELD NWS
            COUNTY WARNING AREA...HAD AN INTERMITTENT 2 MILE LONG
            NORTH NORTHEAST DAMAGE PATH TO TREES AND OUTBUILDINGS
            FROM SOUTH OF FIDDLERS FORD TO THE CARR CEMETARY ON DADE
            COUNTY ROAD 124. THIS AREA ALSO SUFFERED 80 MPH WINDS
            THAT UPROOTED NUMEROUS TREES AS THE WAKE LOW TRACKED
            EASTWARD THROUGH THE REGION 45 MINUTES LATER.

&&

SRUNNELS
Special weather statement, May 27, 4:40 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
440 PM CDT WED MAY 27 2009

MOZ096-097-105-272215-
DOUGLAS MO-HOWELL MO-OZARK MO-
440 PM CDT WED MAY 27 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN OZARK...SOUTHEASTERN
DOUGLAS AND WEST CENTRAL HOWELL COUNTIES UNTIL 515 PM CDT...

AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF GAINESVILLE...OR 20 MILES
WEST OF WEST PLAINS...MOVING NORTHEAST AT 15 MPH.

PEOPLE IN NORTHEASTERN OZARK...SOUTHEASTERN DOUGLAS AND WESTERN
HOWELL COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

BARJENBRUCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 6:17 AM CDTDense Fog AdvisorySGFCamden, Cedar, Dade, Dallas, Hickory, Laclede and 5 more3 hr
May 27, 2:58 PM CDTSevere Thunderstorm WarningSGFHowell, Ozark30 min
May 27, 3:19 PM CDTFlash Flood WarningSGFDouglas, Howell6 hr
May 27, 3:54 PM CDTSevere Thunderstorm WarningSGFDent, Phelps36 min
May 27, 4:12 PM CDTSevere Thunderstorm WarningSGFTexas48 min
May 27, 4:53 PM CDTSevere Thunderstorm WarningSGFDent, Phelps, Texas37 min
May 27, 6:04 PM CDTFlash Flood WarningSGFMaries, Phelps5 hr

Nearby

Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.